Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 14, NWS Pocatello, ID

May 14, 2009

NWS Pocatello, ID issued this wind advisory at May 14, 2009, 4:18 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 14, 2009, 4:18 PM MDT (22:18 UTC)
Expired
May 14, 2009, 8:00 PM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 142218
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
418 PM MDT THU MAY 14 2009


IDZ020-150200-
/O.NEW.KPIH.WI.Y.0014.090514T2218Z-090515T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
418 PM MDT THU MAY 14 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

AT 415 PM MDT A STATIONARY FRONTAL BOUNDARY EXTENDED FROM ISLAND
PARK TO NEAR ARCO. SOUTHWEST WINDS ARE INCREASING TO 25 TO 35 MPH
WITH GUSTS TO 45 MPH BETWEEN ARCO...IDAHO FALLS AND DUBOIS. THESE
WINDS WILL CONTINUE THROUGH 8 PM MDT THIS EVENING...THEN DECREASE
TO 10 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. USE
EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS75 KPIH 150212
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
812 PM MDT THU MAY 14 2009



IDZ020-150315-
/O.EXP.KPIH.WI.Y.0014.000000T0000Z-090515T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
812 PM MDT THU MAY 14 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AT 8 PM MDT WINDS IN THE UPPER SNAKE PLAIN BETWEEN ARCO...IDAHO
FALLS AND DUBOIS ARE DECREASING STEADILY TO 20 TO 30 MPH AND WILL
CONTINUE TO DECREASE TO 10 TO 15 MPH THROUGH MIDNIGHT. ADVISORY
LEVEL WINDS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 14, 1:30 PM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 14, 1:30 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
130 PM MDT THU MAY 14 2009

.SHORT TERM...TONIGHT THROUGH SUNDAY. CONVECTION DEVELOPING OVER THE
MTNS THIS AFTN. ALSO QUITE A BIT MOVING INTO THE WESTERN MAGIC
VALLEY. MOST OF THE VALLEY PRECIP SHOULD NOT MAKE IT TO THE EASTERN
MAGIC VALLEY AND THE REST OF THE SNAKE RIVER PLAIN. HAVE ADDED ISOLD
SHOWERS/TSTMS TO THE SNAKE RIVER PLAIN FOR THE EVE HOURS TO COVER
THE FEW THAT DO MAKE IT. MOST OF THE PRECIP SHOULD DIMINISH BY LATE
EVENING AS THE UPPER TROF MOVES TO THE EAST. A FEW SHOWERS WILL
LINGER IN THE MTNS AFTER MIDNIGHT...ESPECIALLY IN THE EASTERN
HIGHLANDS. TEMPS WILL COOL OFF QUITE A BIT TONIGHT...BUT THEY SHOULD
REMAIN AT OR ABOVE 32 F. A FEW SPOTS IN THE ARCO DESERT MAY BE A
LITTLE COOLER, BUT DONT FEEL THIS ENOUGH TO JUSTIFY A FREEZE
WARNING.

BY FRI...UPPER RIDGING BUILDS OVER THE WEST...AND WILL CONTINUE TO
DOMINATE THRU THE WEEKEND. TEMPS WILL WARM UP CONSIDERABLY. HEDGES

.LONG TERM...MONDAY THROUGH THURSDAY. STRONG HIGH PRESSURE RIDGE
WILL BRING ABOVE AVERAGE TEMPERATURES AND MOSTLY CLEAR TO PARTLY
CLOUDY SKIES ON MONDAY AND EARLY TUESDAY. HIGH TEMPERATURES WILL BE
IN THE LOW TO MID 80S IN THE SNAKE RIVER PLAIN AND FOR THE MOST
PART...IN THE MID TO UPPER 70S ELSEWHERE.  TUESDAY AFTERNOON
ON...THERE IS A LOT OF UNCERTAINTY IN THE MODELS.  THE GFS IS
BREAKING DOWN THE RIDGE AND BRINGING IN AN UPPER LEVEL TROUGH LATE
TUESDAY AFTERNOON INTO THE EVENING.  THE ECMWF AND THE ENSEMBLE MEAN
ARE HOLDING ON TO THE THE RIDGE FOR ANOTHER DAY.  I KEPT POPS
SLIGHTLY BELOW CLIMO ON TUESDAY NIGHT AND WEDNESDAY MORNING AND THEN
SLIGHTLY LOWERED POPS ON THURSDAY. ADDITIONALLY...I SLIGHTLY LOWERED
TEMPS AT THE END OF THE PERIOD. WYATT

&&

.AVIATION...SYSTEM MOVING THROUGH TODAY WILL BRING SCATTERED SHOWERS
TO ALL TAF SITES. MOST SHOWERS WILL BE IN THE VICINITY BUT
INTERMITTENT SHOWERS OVER THE TAF SITES CAN NOT BE RULED OUT. IT IS
POSSIBLE FOR SUN VALLEY TO HAVE MVFR CIGS DURING ANY PERIOD OF
SHOWERS.  THE REST OF THE TAF SITES WILL MOST LIKELY REMAIN VFR
DURING THE PERIOD. WITH THIS SYSTEM WINDS WILL BE ELEVATED THIS
AFTERNOON AND EARLY EVENING PARTICULARLY OVER PIH AND IDA.  WINDS
WILL BE IN THE LOWER 20S WITH GUSTS OF LOWER 30S OVER PIH AND IDA.
EXPECT HIGH PRESSURE TO BUILD IN AFTER MIDNIGHT CLEARING OUT CIGS
AND LOWERING WINDS BY EARLY TO MID MORNING. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 14, 3:18 AM MDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
318 AM MDT THU MAY 14 2009

IDZ017>025-031-032-150930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
318 AM MDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL SPREAD EASTWARD ACROSS IDAHO TODAY. ISOLATED
THUNDERSTORMS ARE POSSIBLE OUTSIDE OF THE CENTRAL MOUNTAINS WITH
NO SEVERE WEATHER FORECAST. WINDS WILL INCREASE THROUGH THE
DAY...PEAKING DURING THE AFTERNOON HOURS. SUSTAINED WINDS OF 15 TO
30 MPH WITH LOCALLY HIGHER GUSTS ARE EXPECTED AT MID/UPPER SLOPE
AND ACROSS UPPER PORTIONS OF THE SNAKE PLAIN. BLOWING DUST MAY
BECOME A CONCERN DURING THE AFTERNOON ACROSS THE UPPER SNAKE PLAIN
AND THE THREAT OF REDUCED VISIBILITY DUE TO THIS WILL NEED TO BE
WATCHED DURING THE DAY.

CONDITIONS WILL BEGIN TO CLEAR OUT TONIGHT. TEMPERATURES WILL DROP
INTO THE 30S ACROSS THE SNAKE PLAIN. TEMPERATURE FORECAST TRENDS
WILL NEED TO BE WATCHED DURING THE DAY AND EVENING FOR POSSIBLE
FROST ADVISORIES AND/OR FREEZE WARNINGS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RIDGE OF HIGH PRESSURE WILL BRING WARMER AND DRIER WEATHER BACK
TO EASTERN IDAHO. LOW TEMPERATURES WILL NEED TO MONITORED AGAIN
FRIDAY NIGHT WITH SOME AREAS DROPPING TOWARD THE LOW AND MID 30S
ACROSS THE SNAKE PLAIN. HIGHS WILL REACH THE 70S AND 80S FOR THE
LOWER ELEVATIONS THROUGH EARLY NEXT WEEK. WITH OVERNIGHT LOWS
EXPECTED TO REMAIN RATHER WARM AS WELL...SNOWMELT AND POSSIBLE
HIGHER WATER FLOWS/LEVELS MAY BECOME A PROBLEM AGAIN. ANY THREAT
OF PRECIPITATION WILL NOT RETURN UNTIL THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.